MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INSERT-HANDLE F/EXPERT HAN; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH INSERT-HANDLE F/EXPERT HAN; GUIDE
Catalog Number 03.008.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2020 during a removal of a broken nail and revision fusion left tibio-talo-calcaneal fusion with bone graft, that a patient on follow up of previous procedure found to have broken previously implanted tornier / wright medical 611 nail (12mm x 180mm).Breakage above the proximal calcaneal screw.Revision booked, with consultant requesting dps nail removal, ria and han, as well as wright 611 removal set.Broken nail extracted, with difficulty removing proximal end of the broken nail.Window in patient tibia created in order to assist with removal.Surgeon selected han 13mm x 240mm left nail, which was checked, prior to being assembled onto aiming device.Alignment test complete prior to nail insertion in line with the surgical technique with no faults noted.On insertion of the nail, the surgeon again verified nail in correct alignment via intra op x-ray and confirmed nail to be locked into position.Surgeon elected to use two distal locking screws through nail as indicated, however on placing protection sleeve in most distal locking screw position, and drilling, found the drill to be hitting the nail, rather than targeting the screw hole.Decision made by the surgeon to recheck tightness of aiming device, and target the second most distal hole instead, with no issue found.Upon attempting to lock all remaining screw options, found again the drill to aiming at the nail, rather than screw holes.Decision made to use the freehand technique to place remaining locking screws.45 minutes delay in the surgery.The patient is well.This complaint involves six (6) devices.This is 1 of 6 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part: 03.008.007, lot: 5l05166, manufacturing site: haegendorf, release to warehouse date: 06.Sep.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary the returned insert-handle was forwarded to the manufacturing side for evaluation.The statement below is a summary of their investigation.Shipped back device ¿insert-handle f/expert han¿ 03.008.007 with lot number 5l05166 is in used conditions.Many scratches are present all over the surface of the device.Furthermore, all the etched symbols and numbers are present according to the drawing.They are all clearly legible but slightly faded.The following functional tests were performed on ¿insert-handle f/expert han¿ 03.008.007 with lot number 5l05166 according to inspection sheet.Functional test: position and straightness.The test was performed using functional gauge.The device passed the test confirming the absence of position and straightness issue on the internal bore; functional test on the internal thread was performed using functional gauge ¿gewinde-grenzlehrdorn¿ (thread limit plug gauge).The device passed the test performed; dimensions and positions were measured according to prüfplan.All the features resulted inside the specifications, therefore, the test was passed.Since the device ¿insert-handle f/expert han¿ 03.008.007 with lot number 5l05166 passed all the tests related to dimensions and positions and the functional test on the straightness of the bore, is not possible to replicate the complaint.The following documents were reviewed: ¿ device history record (dhr) 16636579; ¿ inspection sheet se_191271 version ah, ¿pa intern multiple 03.008.007¿; ¿ drawing 03_008_007_, ¿insertion handle¿.In order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.According to evidences is not possible to address the final root cause to a manufacturing issue.The manufacturing process was performed according to the reviewed documents and all functional test were recorded.Most likely a mishandling of the device could have led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
4/27/2020: updated event description: this complaint involves seven (7) devices.
 
Event or Problem Description
This complaint involves six (6) devices.
 
Additional Manufacturer Narrative

Brand Name
INSERT-HANDLE F/EXPERT HAN
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9756173
Report Number8030965-2020-01411
Device Sequence Number11316859
Product Code FZX
UDI-Device Identifier07611819868540
UDI-Public(01)07611819868540
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.007
Device Lot Number5L05166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/24/2020
04/10/2020
04/30/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/02/2020
04/28/2020
05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM F/EXPERT HAN F/03.008.007; CONNECSCR CANN W/INTERNAL M6X1 THREAD; EXPERT HAN Ø13 LE CANN L240 TAN LIGHT GR; THREADED ALIGNMPIN F/04.008.003; UNK - DRILL BITS: TRAUMA
Patient Age52 YR